MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH COIL, 10 SYS 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH COIL, 10 SYS 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DPL100204-20
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a deltaplush coil, 10 sys 2x4 coil (dpl10020420, l11248) became stretched while in use.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b5: additional information was received indicating that the location of the damage on the device was not available.The device becoming stretched occurred during advancement.Prior to this coil, other coils had advanced through the same microcatheter (mc).No excessive force was applied to the device.The device was removed from the patient without additional intervention.It was not necessary to remove concomitant devices with the complaint device.The procedure was completed by replacing another spec of product to complete the surgery.Adequate flush was maintained through the devices.The event did not prolong the procedure.A deltaplush coil, 10 sys 3x4 (dpl100304-20/ lot#: s14373) and a deltaplush coil, 10 sys 2x2 (dpl100202-20/ lot#: l15720) were also used in the case.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a deltaplush coil, 10 sys 2x4 coil (dpl10020420, l11248) became stretched while in use.There was no patient injury reported.Additional information was received indicating that the location of the damage on the device was not available.The device becoming stretched occurred during advancement.Prior to this coil, other coils had advanced through the same microcatheter (mc).No excessive force was applied to the device.The device was removed from the patient without additional intervention.It was not necessary to remove concomitant devices with the compliant device.The procedure was completed by replacing another spec of product to complete the surgery.Adequate flush was maintained through the devices.The event did not prolong the procedure.A deltaplush coil, 10 sys 3x4 (dpl100304-20/ lot#: s14373) and a deltaplush coil, 10 sys 2x2 (dpl100202-20/ lot#: l15720) were also used in the case.A non-sterile unit deltaplush coil, 10 sys 2x4 was received inside of a pouch.The device was inspected, and it was found the dpu with a kink condition at the strain relief section.No other damages or anomalies were observed during the visual inspection.The embolic coil was inspected under a microscope and it was found with a stretch condition.Mre review: a manufacturing record evaluation was performed for the finished device l11248 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - unraveled / stretched-during use¿ was confirmed, during the microscopic inspection, the embolic coil was found with a stretch condition.The kinked condition noted on the dpu and the stretch condition noted on the embolic coil could be related with the customer¿s complaint and appears to might have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.An embolic coil becomes stretched when an excessive pull force is applied to the device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH COIL, 10 SYS 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10567162
Report Number3008114965-2020-00420
Device Sequence Number19509230
Product Code KRD
UDI-Device Identifier00878528008064
UDI-Public00878528008064
Combination Product (Y/N)N
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberDPL100204-20
Device Catalogue NumberDPL10020420
Device Lot NumberL11248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1